Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jun 10, 2017, 10:48 AM EDT. It took effect at Jun 10, 2017, 12:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 10:48 AM EDT (14:48 UTC)
- In effect from
- Jun 10, 2017, 12:00 PM EDT
- Expired
- Jun 11, 2017, 3:06 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
833 WHUS73 KGRR 101448 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EDT SAT JUN 10 2017 LMZ849-102300- /O.UPG.KGRR.SC.Y.0047.170610T1600Z-170611T0900Z/ /O.NEW.KGRR.GL.W.0014.170610T1600Z-170611T0900Z/ PENTWATER TO MANISTEE MI- 1048 AM EDT SAT JUN 10 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH/SOUTHWEST INCREASING TO 35 KNOTS DURING THE AFTERNOON AND CONTINUING INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>848-102300- /O.CON.KGRR.SC.Y.0047.170610T1600Z-170611T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 1048 AM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTH WINDS INCREASING TO 30 KNOTS DURING THE AFTERNOON AND CONTINUING INTO THE EARLY MORNING HOURS OF SUNDAY. * WAVES...BUILDING TO 3 TO 6 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
3 follow-up statements
956 WHUS73 KGRR 101941 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EDT SAT JUN 10 2017 LMZ849-110345- /O.CON.KGRR.GL.W.0014.000000T0000Z-170611T0900Z/ PENTWATER TO MANISTEE MI- 341 PM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTHWEST 35 KNOTS CONTINUING INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>848-110345- /O.CON.KGRR.SC.Y.0047.000000T0000Z-170611T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 341 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 KNOTS DURING THE AFTERNOON AND CONTINUING INTO THE EARLY MORNING HOURS OF SUNDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
250 WHUS73 KGRR 110137 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 937 PM EDT SAT JUN 10 2017 LMZ849-110900- /O.CON.KGRR.GL.W.0014.000000T0000Z-170611T0900Z/ PENTWATER TO MANISTEE MI- 937 PM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTH TO 35 KNOTS...DIMINISHING OVERNIGHT. SOUTH 15 TO 25 KNOTS ON SUNDAY. * WAVES...5 TO 7 FEET TONIGHT AND 3 TO 5 FEET SUNDAY. * THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE PEAK WINDS FALL BELOW 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>848-110945- /O.EXT.KGRR.SC.Y.0047.000000T0000Z-170612T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 937 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...SOUTH 20 TO 30 KNOTS TONIGHT AND 15 TO 25 KNOTS ON SUNDAY. * WAVES...4 TO 6 FEET TONIGHT AND 3 TO 5 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
593 WHUS73 KGRR 110706 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 AM EDT SUN JUN 11 2017 LMZ849-111515- /O.CAN.KGRR.GL.W.0014.000000T0000Z-170611T0900Z/ /O.EXA.KGRR.SC.Y.0047.000000T0000Z-170612T0000Z/ PENTWATER TO MANISTEE MI- 306 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 20 TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TODAY. * WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>848-111515- /O.CON.KGRR.SC.Y.0047.000000T0000Z-170612T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 306 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS TODAY. * WAVES...3 TO 5 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jun 10, 7:32 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 7:32 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
732 AM EDT Sat Jun 10 2017
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 328 AM EDT Sat Jun 10 2017
Winds will increase today as low pressure deepens across southern
Canada. Some gusts close to 40 mph can be expected by this
afternoon. Warmer and more humid air will arrive for Sunday and
Monday and thunderstorms will possible across central Lower
Michigan. The storms should become widespread on Wednesday as a
cold front moves in.
&&
.SHORT TERM...(Today through Monday)
Issued at 328 AM EDT Sat Jun 10 2017
A couple issues to deal with in the near term. The first is for
winds this afternoon and evening as model soundings show over 30
knots of wind in the mixing layer and even close to 40 knots by
this evening. There could be a few gusts near 45 mph late
afternoon or early evening but it looks marginal enough to hold
off on a wind advisory.
There is also the potential for an MCS to ride across the top of
the upper ridge Sunday into Monday and affect the northern half
of the forecast area. This will have to be watched. Most of the
forecast ensembles keep the action to our north but we have seen
similar cases in the past where convection moves on more southerly
than forecast. At this point we will follow the model blend and
keep the POPS across the northern zones.
.LONG TERM...(Monday night through Friday)
Issued at 328 AM EDT Sat Jun 10 2017
Very warm and humid wx will continue Monday night through midweek
along with gradually increasing potential for some showers and
thunderstorms toward midweek.
A few showers and storms are possible Tuesday with a boundary
potentially draped across our fcst area by then and based on 00Z
medium range guidance trends. However the better chance for
thunderstorms still appears to come Wednesday afternoon through
Wednesday night with a very warm and humid and potentially quite
unstable airmass in place out ahead of the approaching cold front.
High temperatures Tuesday should reach the upper 80's to lower 90's
and middle 80's to near 90 degrees for Wednesday. A 00z medium range
guidance consensus suggests that some showers and storms may linger
into Thursday especially over our eastern fcst area prior to fropa.
It will remain seasonably warm behind the cold front for late in the
week with high temps expected to reach the lower to middle 80's
Thursday and Friday. However a drier airmass will advect in behind
the front beginning late Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 732 AM EDT Sat Jun 10 2017
VFR conditions will continue through tonight. Southwest winds will
be on the increase with gusts over 20 knots by this afternoon and
continuing into this evening. There could be a few gusts over 30
knots by late afternoon and early evening.
&&
.MARINE...
Issued at 328 AM EDT Sat Jun 10 2017
Decided to replace the Gale Warning with a Small Craft Advisory
based on forecast winds remaining below 34 knots as stable layer
should reduce the winds and strongest gradient will remain north
of our marine zones.
&&
.FIRE WEATHER...
Issued at 328 AM EDT Sat Jun 10 2017
Red Flag Warning conditions will be approached this afternoon as
winds pick up with some gusts near 40 mph. Humidity should remain
above 30 percent as somewhat higher dew points arrive despite deep
mixing. Humidity will increase on Sunday.
&&
.HYDROLOGY...
Issued at 1249 PM EDT Fri Jun 9 2017
Scattered showers resulted in very little measurable rainfall last
night. Most reports came in under five-hundredths of an inch.
Additional showers and thunderstorms could develop today, mainly
east of Grand Rapids. Localized, brief periods of heavy rain
could develop, but should not have much of an impact on rivers.
Given recent dry weather and near normal stream flows, flooding
concerns are nil at this point. The weekend continues to look
mainly dry with a storm track focused north of Grand Rapids.
Portions of central Lower Michigan could see rain chances increase
Sunday night. However, the nighttime mode of convection is
relatively hard to capture with exact timing/placement. Any
variability could make a notable difference in resulting
precipitation amounts.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from noon EDT today through late tonight
for MIZ037-043-050-056.
LM...Small Craft Advisory from noon today to 5 AM EDT Sunday for
LMZ844>849.
&&
SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...Laurens
AVIATION...Ostuno
FIRE WEATHER...Ostuno
HYDROLOGY...JAM
MARINE...OstunoHazardous weather outlook, Jun 10, 3:56 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 356 AM EDT Sat Jun 10 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 356 AM EDT Sat Jun 10 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is an elevated fire danger this afternoon as strong winds and low humidity combine with dry fuels. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a marginal risk of severe thunderstorms Sunday afternoon into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-110800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 356 AM EDT Sat Jun 10 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will be hazardous to small craft into early Sunday. Ostuno
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:22 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.